An older adult receiving intravenous vancomycin and gentamic… | MyMerci
More questions like thisTry ›
Medication Administration

An older adult receiving intravenous vancomycin and gentamicin has a creatinine increase from 0.9 to 1.8 mg/dL, decreasing urine output, and a vancomycin concentration above the prescribed target. Which action should the nurse take?

Explanation
The rising creatinine, oliguria, and above-target vancomycin concentration indicate acute kidney injury and drug accumulation. Vancomycin labeling calls for renal function and serum concentration monitoring and for discontinuation or dose reduction when acute kidney injury occurs. Gentamicin adds nephrotoxic and ototoxic risk. The nurse should hold the pending dose, notify the prescriber, and support prompt reassessment rather than administer more drug or add an unprescribed intervention.
Next question on this topicBefore giving a scheduled dose of digoxin, the nurse obtains an apical pulse of 54/min in …From this question bank[전통+신유형] NCLEX LEVEL UP 패키지KRW 79,000
Browse all questions No login required

Master the NCLEX-RN with MyMerci

Thousands of NCLEX-style questions with detailed rationale — in your language. Track your progress and study smarter.

Start for free

For study reference only. Always follow current clinical guidelines and your institution’s protocols.